This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
As long as you take a low dose for a short time, there are no real limitations of decongestants. they all have a vasoconstricting effect, but that should not be a problem unless you have heart disease.
Be careful what you take alongside Paxil (or any other SSRI, or MAOIs etc). I've divided this up into paragraphs so you can see the decongestant reference, and the reference to cough and cold OTC remedies:
"...Interactions [for PAXIL] with Other Medications:
Do not take a monoamine oxidase inhibitor (MAOI) such as phenelzine (Nardil), tranylcypromine (Parnate) or selegiline (Eldepril) concurrently or within 2 weeks of the last dose of paroxetine as this can cause severe reactions such as hallucinations, mania, fever and muscle stiffness (serotonin syndrome). A minimum of 2 weeks should elapse after taking a MAOI before starting paroxetine. Not to be taken with alcohol. Products or foods containing tryptophan are not recommended in large amounts and may cause severe headache, nausea, sweating, and dizziness. Patients who currently take warfarin (Coumadin), cimetidine (Tagamet) or digoxin (Lanoxin) may need to have the dosages of these drugs adjusted by their physician after Paxil is added to the regimen.
Over-the-counter drugs such as decongestants and antihistamines may increase the severity of certain side effects.
Dextromethorphan ("DM"), which is found in many over-the-counter cough and cold preparations, may also cause serotonin syndrome, which has the potential to become life-threatening.
Pain relievers such as tramadol (Ultram), meperidine )Demerol) or codeine can have the same reaction when mixed with Paxil. Patients who are switching from Prozac, Zoloft, Luvox or other antidepressants must do so cautiously, under a physician's guidance, to prevent certain side effects from becoming critical. Patients already using drugs such as lithium, certain antipsychotics or other types of antidepressants may need tan adjustment in dosage to prevent added side effects. This is not a complete list of all known or potential drug interactions. To help prevent avoidable problems, always make sure your pharmacist and all prescribers know all of the medication s you are taking. This includes over-the-counter drugs and any dietary or herbal supplements or medications..."
On SEROTONIN SYNDROME, so you know what to look out for:
Mental Status Changes
Confusion or disorientation (51%)
Agitation or irritability (34%)
Coma or unresponsiveness (29%)
If you seriously face this problem. Don't worry there are many home remedies that can help you. Herbal medicine book can help you.
I also suffer from this ailment problem for a long time. After a handsom amount of money invested in doctors and medicines. I get a herbal book, that cure my problems in natural way. Now i'm totally fit and healthy. Visit website <http://www.doctorforeveraway.com>
I am on paxil and my doctor told me I could take a decongestant because I have fluid in both my ears. So last night I took tylenol cold and sinus as directed. Within an hour I was sprawled out on the bathroom tiles hugging the toilet bowl. I felt dizzy, fuzzy, high as a kite! I couldn't focus on anything! I went to bed and slept it off and awoke at 3am wide awake and it is now 8:30am. I researched online and it turns out you SHOULD NOT take cold medicine with paxil as it can have serious affects. I am completely disappointed in my doctor as she obviously had no idea the effects of mixing the two drugs. But I want to warn anyone about this because it was very very scary!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.